MAUDE Adverse Event Report: STRYKER GMBH TELESCOPIC STRUT LONG HOFFMANN LRF LENGTH: 177-277MM (RED); APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH TELESCOPIC STRUT LONG HOFFMANN LRF LENGTH: 177-277MM (RED); APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 49330180
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported by rep: "patient came in with ring fixator with two telescopic strut issues.One completely disconnected.Connter pin".The surgeon swapped out the 2 struts in his clinic the next day.
 
Event or Problem Description
As reported by rep: "patient came in with ring fixator with two telescopic strut issues.One completely disconnected.Connter pin." the surgeon swapped out the 2 struts in his clinic the next day.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was most probably caused by the misuse of the product.The two struts were returned.The pin is missing in one of the struts and partially coming out in the other strut.A product inspection was performed by the manufacturing team, the holes and the pin were manufactured according to the drawing's specifications.Moreover, the missing pin was replaced by a new pin, and tests to reproduce the event were made.A very large force was required in order to get the pin out of the hole.Therefore, the struts were likely handled with excessive forces and that the instructions for use for these implants were not followed.The ifu clearly states: "if the patient¿s activity comprises significant impact loads (walking, running, lifting or turning) the resulting forces could lead to failure of the fixation, the system or both.The system will not restore function to the level expected with normal healthy bone, and the patient should not have unrealistic functional expectations." moreover, the complaint reported that the patient was suffering from schizophrenia.The instructions for use highlighted the fact that mental illness may cause the patient to ignore certain necessary limitations and precautions in the use of the device, leading to failure or other complications.The ifu states: "conditions presenting an increased risk of failure include: mental, physical or neurological conditions which may impair the patient¿s ability to cooperate with the postoperative regimen." therefore, this case is classified as a patient related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
TELESCOPIC STRUT LONG HOFFMANN LRF LENGTH: 177-277MM (RED)
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8809866
Report Number0008031020-2019-00905
Device Sequence Number19619797
Product Code KTT
UDI-Device Identifier07613252610236
UDI-Public07613252610236
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K113327
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number49330180
Device Lot NumberD13837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date07/20/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR